Brazilian Journal of Probability and Statistics
- Braz. J. Probab. Stat.
- Volume 31, Number 1 (2017), 62-86.
A new stochastic model and its diffusion approximation
This paper considers a kind of queueing problem with a Poisson number of customers or, more generally, objects which may arrive in groups of random size. The focus is on the total quantity over time, called system size. The main result is that the process representing the system size, properly normalized, converges in finite-dimensional distributions to a centered Gaussian process (the diffusion approximation) with several attractive properties. Comparison with existing works (where the number of objects is assumed nonrandom) highlights the contribution of the present paper.
Braz. J. Probab. Stat., Volume 31, Number 1 (2017), 62-86.
Received: January 2015
Accepted: October 2015
First available in Project Euclid: 25 January 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Covo, Shai; Elalouf, Amir. A new stochastic model and its diffusion approximation. Braz. J. Probab. Stat. 31 (2017), no. 1, 62--86. doi:10.1214/15-BJPS303. https://projecteuclid.org/euclid.bjps/1485334825